Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 359, NWS Raleigh, NC

July 23, 2008Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2008, 9:42 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 9:42 PM EDT (01:42 UTC)
Expired
Jul 23, 2008, 10:04 PM EDT
In force
22 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 155 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:45 PM EDTTSTM WND DMG10 Wnw Ansonville, NCONE TREE REPORTED DOWN ACROSS NC HWY 742...NEAR THE UNION COUNTY LINE.
Jul 23, 9:45 PM EDTHAIL 0.751 E Aquadale, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:25 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 240142
SVRRAH
NCC007-167-240230-
/O.NEW.KRAH.SV.W.0359.080724T0142Z-080724T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR OAKBORO AND 8 MILES WEST OF               
  ANSONVILLE...OR 14 MILES   NORTHWEST OF WADESBORO...MOVING         
  SOUTHEAST AT 22 MPH. WINDS IN   EXCESS OF 58 MPH ARE LIKELY WITH   
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  POLKTON...
  ANSONVILLE...
  WADESBORO...
  LILESVILLE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3529 8037 3520 8006 3510 8005 3509 8000
      3512 7995 3511 7991 3505 7988 3501 7989
      3497 7987 3490 7985 3481 7992 3483 8032
      3486 8033 3518 8028 3516 8034 3517 8039
TIME...MOT...LOC 0142Z 300DEG 19KT 3510 8021

$$

JO
1 follow-up statement
000 
WWUS52 KRAH 240204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 PM EDT WED JUL 23 2008

NCC007-167-240213-
/O.CAN.KRAH.SV.W.0359.000000T0000Z-080724T0230Z/
ANSON NC-STANLY NC-
1003 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY AND ANSON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3529 8037 3520 8006 3510 8005 3509 8000
      3512 7995 3511 7991 3505 7988 3501 7989
      3497 7987 3490 7985 3481 7992 3483 8032
      3486 8033 3518 8028 3516 8034 3517 8039
TIME...MOT...LOC 0203Z 300DEG 19KT 3504 8009

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:10 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 8:10 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED JUL 23 2008

.SYNOPSIS...A WARM MOIST AIR MASS AND AN AREA OF LOW PRESSURE
APPROACHING FROM THE WEST WILL PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE REGION TONIGHT. A SURFACE TROUGH WILL CROSS THE REGION
EARLY THURSDAY. NORTHWEST WINDS BEHIND THE BOUNDARY WILL USHER DRIER
MORE STABLE AIR INTO THE REGION THURSDAY AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 800 PM WEDNESDAY...

DUE TO THE MORE STABLE AIR COVERING EASTERN NORTH CAROLINA IN THE
WAKE OF THE AFTERNOON STORMS... SEVERE THUNDERSTORM WATCH 736 WAS
EXPIRED EARLY. BUT GIVEN THE NEW STORMS MOVING IN FROM THE WEST...
SEVERE THUNDERSTORM WATCH 739... IN EFFECT UNTIL 11 PM EDT FOR THE
WESTERN PIEDMONT... HAS BEEN EXPANDED EAST TO INCLUDE THE REST OF
THE PIEDMONT INCLUDING THE RALEIGH... DURHAM... LOUISBURG...
OXFORD... AND WARRENTON AREAS.

AS OF 735 PM WEDNESDAY...

RECENTLY UPDATED FORECAST TO DECREASE POPS THIS EVENING IN THE EAST
AS AIR MASS HAS STABILIZED IN WAKE OF AFTERNOON CONVECTION.
MAINTAINED HIGH LIKELY POPS IN THE WEST AS LINE OF CONVECTION MOVES
SE. ADJUSTED HOURLY TEMPS TO REFLECT REALITY.

POTENT MID LEVEL S/W PROGGED TO AFFECT REGION LATE THIS EVENING
OVERNIGHT. THIS FEATURE MAY INVIGORATE CONVECTION OVER THE
REGION...ESPECIALLY EAST AND NORTH OF RDU AFTER 06Z. WILL MAINTAIN
FORECAST OF LIKELY POPS EAST AFTER 06Z...DWINDLING TO SMALL
CHANCE/SLIGHT CHANCE WEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 315 PM WEDNESDAY...

MORE TRANQUIL WEATHER REGIME ANTICIPATED FOR THURSDAY INTO FRIDAY.
MID LEVEL TROUGH CROSSES THE REGION EARLY THU WITH NW FLOW IN ITS
WAKE ADVECTING DRIER MORE STABLE AIR INTO THE CENTRAL NC THU. THIS
STABLE AIR MASS WILL LINGER ACROSS REGION THU NIGHT INTO FRI.
THICKNESSES SUPPORT MAX TEMPS CLOSE TO NORMAL VALUES.

FRIDAY NIGHT INTO SATURDAY...AIR MASS WILL BEGIN TO RECOVER AS LOW
LEVEL FLOW BEGINS TO ADVECT MOISTURE FROM THE GULF/ATLANTIC AND
UPPER LEVEL WINDS ADVECT MOISTURE FROM CENTRAL U.S. CONVECTION.
BY SATURDAY AFTERNOON....PRECIP WATER VALUES 1.5 TO 1.8 INCHES
EXPECTED (IF GFS VERIFIES CLOSER TO 2 INCHES). MODEL GUIDANCE
DEPICT WEAK LOW/MID LEVEL TROUGH APPROACHING THE NORTH AND WEST
SECTIONS BY 00Z SUNDAY WITH MID LEVEL LAPSE RATES CLOSE TO 6 DEG
C/KM BY 00Z SUN. WITH AFTERNOON HEATING AND APPROACH OF
TROUGH...BEST CHANCE OF SCATTERED CONVECTION WILL BE LATE IN THE
DAY OVER THE NW THIRD OF CWA. THICKNESSES SUPPORT MAX TEMPS A
SHADE ABOVE NORMAL VALUES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WEDNESDAY...

RESPECTABLE L/W TROUGH (FOR THIS TIME OF YEAR) WILL MAINTAIN A
POSITION OVER THE EASTERN SEABOARD THROUGH THE CAROLINAS THROUGH MID
WEEK. MEANWHILE A STALLED...WAVY FRONTAL SYSTEM WILL STRETCH ACROSS
THE AREA. THE COMBINATION OF MOISTURE POOLING ALONG THE SURFACE
BOUNDARY AND PERTURBATION ROUNDING BASE OF UPPER TROUGH WILL PROVIDE
AN ENVIRONMENT FOR THE DEVELOPMENT OF SCATTERED CONVECTION.
CONVECTION SHOULD BE MORE PROMINENT DURING THE AFTERNOON/EVENING
HOURS WHEN AIR MASS MOST UNSTABLE. WILL NEED TO MONITOR UPSTREAM FOR
POSSIBLE MCS DEVELOPMENT. ANY REMNANTS OR MCS-INDUCED VORTICES WOULD
ENHANCE CONVECTION COVERAGE. MAX TEMPS DEPENDENT UPON DEGREE OF
CLOUDINESS. FOR NOW...WILL STICK CLOSE TO NEAR NORMAL TEMPS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 810 PM WEDNESDAY...

OF MOST IMMEDIATE AVIATION CONCERN IS THE ORGANIZED BAND OF
THUNDERSTORMS NOW MOVING THROUGH THE INT/GSO VICINITIES. THIS BAND
SHOULD BE EAST OF INT/GSO NEAR OR SHORTLY AFTER 00Z. THIS BAND
SHOULD PROGRESS SLOWLY EAST... AFFECTING THE RDU AREA 01-03Z BASED
ON CURRENT MOVEMENT. CIGS HAVE GENERALLY STAYED VFR BUT VSBYS COULD
DROP TO 2-3SM IN STORMS WITH GUSTS TO 25 KTS. THE RISK OF STORMS AT
RWI/FAY IS MORE UNCERTAIN... AND HAVE JUST COVERED THIS WITH A
PERIOD OF VCSH OR VCTS LATER THIS EVENING. ALSO OF CONCERN IS LOW
CLOUDS AT FAY/RWI WHERE NEARBY OBSERVATION SITES ARE REPORTING
BROKEN IFR CLOUDS. HAVE INCLUDED SCT-BKN IFR CLOUDS HERE THROUGH THE
EVENING. WILL WATCH THE LATEST TRENDS TO SEE IF THESE LOW CLOUDS
WILL EXTEND ALL THROUGH THE NIGHT. MVFR FOG IS ALSO POSSIBLE AT
FAY/RWI WHICH ARE NEAR OR JUST EAST OF THE PERSISTENT SURFACE TROUGH
WHERE HUMIDITY IS HIGH AND WINDS ARE LIGHT. AS A COLD FRONT DROPS
SLOWLY SOUTHEAST THROUGH CENTRAL NC VERY LATE TONIGHT... DRY AIR
WILL ARRIVE... SWEEPING OUT THE RAIN CHANCES AND MOST OF THE CLOUDS
AS WELL. VFR CONDITIONS WILL HOLD FROM AROUND SUNRISE THROUGH
THURSDAY.

LOOKING BEYOND EARLY THURSDAY EVENING... MVFR/IFR FOG IS POSSIBLE
FRIDAY MORNING AND SATURDAY MORNING. OTHERWISE VFR CONDITIONS WILL
PREVAIL. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 23, 9:04 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT WED JUL 23 2008

NCZ011-021-022-027-028-038-042-043-077-078-085-086-088-089-240930-
HALIFAX-FORSYTH-GUILFORD-NASH-EDGECOMBE-DAVIDSON-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
904 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS MAY OCCUR ACROSS THE REGION
OVERNIGHT. AN ISOLATED STORM MAY PRODUCE FREQUENT LIGHTNING...WIND
GUSTS NEAR 35 MPH AND SMALL HAIL. THE HEAVIER SHOWERS AND STORMS
WILL PRODUCE RAINFALL AMOUNTS IN EXCESS OF AN INCH IN LESS THAN
AN HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS.

NCZ007>010-023>026-039>041-073>076-083-084-240930-
PERSON-GRANVILLE-VANCE-WARREN-ALAMANCE-ORANGE-DURHAM-FRANKLIN-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
904 PM EDT WED JUL 23 2008

...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS.

In the hours before

Special weather statement, Jul 23, 8:26 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT WED JUL 23 2008

NCZ024-240130-
ORANGE-
826 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH 930 PM
EDT...

AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARR...OR ABOUT OVER PROSPECT HILL...MOVING SOUTHEAST AT 16 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY...AND...
EFLAND...HILLSBOROUGH.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

JO
Local storm report, Jul 23, 8:39 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             CEDAR GROVE             36.17N 79.16W
07/23/2008  E0.75 INCH       ORANGE             NC   LAW ENFORCEMENT

            EMS UNTIT REPORTED HAIL ALONG WITH HIGH WIND.

&&

ORROCK
Local storm report, Jul 23, 8:39 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             CEDAR GROVE             36.17N 79.16W
07/23/2008  E0.75 INCH       ORANGE             NC   LAW ENFORCEMENT

            EMS UNIT REPORTED HAIL ALONG WITH HIGH WIND.

&&

ORROCK
Special weather statement, Jul 23, 8:43 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT WED JUL 23 2008

NCZ008-025-240145-
DURHAM-GRANVILLE-
843 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND DURHAM
COUNTIES THROUGH 945 PM EDT...

AT 843 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BAHAMA...OR ABOUT 10 MILES NORTH OF DURHAM...MOVING SOUTHEAST AT 21
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...GORMAN...BETHESDA...BUTNER...AND DURHAM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE COULD BE
TOSSED AROUND.

JO
Special weather statement, Jul 23, 9:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT WED JUL 23 2008

NCZ073-083-240215-
ANSON-STANLY-
911 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY AND ANSON COUNTIES
THROUGH 1015 PM EDT...

AT 911 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OAKBORO TO MONROE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... NORWOOD...AND...
PEACHLAND...WHITE STORE...AND...POLKTON...WADESBORO...LILESVILLE.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO
Special weather statement, Jul 23, 9:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT WED JUL 23 2008

NCZ024-025-040-041-076-240230-
CHATHAM-DURHAM-LEE-ORANGE-WAKE-
937 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS CHATHAM... NORTHERN
LEE... FAR SOUTHERN ORANGE... FAR SOUTHERN DURHAM... AND WESTERN
WAKE COUNTIES THROUGH 1030 PM EDT...

AT 937 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
SILER CITY...MOVING EAST AT 23 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR PITTSBORO AROUND 1000 PM
EDT...BYNUM AROUND 1005 PM EDT... AND JORDAN LAKE AROUND 1020 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH... PEA SIZE HAIL... AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
BRIEF HEAVY DOWNPOURS ARE ALSO LIKELY.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:29 PM EDTSevere Thunderstorm WarningRAHOrange38 min
Jul 23, 8:49 PM EDTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore, Randolph41 min
Jul 23, 9:47 PM EDTAreal Flood AdvisoryRAHAnson, Stanly2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.